Gabapentin & Skin Issues?

Has anyone who has or is taking (taken) Gabapentin/Neurontin had any skin issues?

Things like breakouts, cysts, skin nodules, subcutaneous nodule, hair growths, flaky skin, dry skin, oily skin, anything like that or anything at all?

Report post

10 replies. Join the discussion

yes, I've taking gabapentin and I'll have to look up when I started taking it... and also look up when this cyst, I'm thinking sebaceous cyst, showed up on my back, just over my spinous process at about the same level as where the length of my hair falls. it was the same size for a while, then became larger and more painful, it opened when I was lying on my belly with my back to the sun about two weeks ago; it is slowly shrinking. Now that you mention it, I believe it showed up just after I started taking gabapentin...

Report post

I had a problem with both gabapentin and pregabalin making my feet burn very uncomfortably. I went off them, but the tips of my big toes are permanently red now and one of them ulcerates from time to time just to the side of the nail. I think the drugs damaged the capillaries. The tip of my tongue also was burning, exactly as if I had just stuck it in a hot cup of coffee, but that resolved completely when I went off the drugs.

Report post

Hi tried gabapentin and my eyelids swoll up and got very itchy.

Report post

Hmmm........ My mom was on gabapentin for a couple of months, but stopped taking it due to blood pressure problems and other symptoms. Not sure if any of it was related to the gabapentin, but two months ago, a hard cyst quickly grew on her face, which turned out to be basal cell carcinoma. It was surgically removed immediately.
Another cyst appeared three weeks ago, but it was nothing.

My mom's never had cysts before this.

Report post

Just dumped pregabalin because of insane itching and increased neuropathy. Switched to gabapentin, and so far so good. But too early to make any serious call on it yet. The adverse reaction to pregabalin developed and increased over a period of weeks, so I'm not making any major decisions about pregabalin just yet.

Report post

I've never had bad acne or anything, my pores clogged a bit here and there, the occassional zit, but the past few months, my skins a disaster, I've had 3 cyst-esq things they've been called different things by whoever treated them, 2 of which were on my face, that needed to be opened. I've had a cold sore at least once a month, and just other bad news bears on my face. I thought stress, but then I also had a few weird hairs on my chin, so I figured maybe medicine, I searched gabapentin first and pretty much every issue I've had showed up, so I figured I'd ask to see if anyone else has had issues. I've been taking it for over a year.

Report post

I have always had slight acne problems but just today I started to investigate whether or not gabapentin causes skin problems because I have been on it for a year and a half and OMG do I ever have skin problems now . My skin is VERY oily and big cysts like you wouldnt believe . My dermatologist has put me on some topical meds but they dont really help . I thought maybe it was my hormones but my gyno checked and everything is fine . I also have put on MANY pounds in the last year and a half . I am going off of gabapentin today . I am sick of this !!!

Report post

Hi!
I was on both and causes terrible problems with my skin, dry, inching , cysts you name it, as soon as I come off them after my operation the skin stopped inching and 5 weeks on skin has gone nearly back to normal!!! There must be better medicine around without the side effects

Report post

Not sure, but this makes me think. I started gabapentin 6 months ago, slowly built up to 600 mg a day and then backed down to 300 because I was quickly gaining weight. I didn't go off entirely because it seems to help me sleep. The weight gain might also have been a result of attempts to stabilize my hormones with Lybrel. (Diet and exercise alone don't explain it.) Over the summer I began reacting to the adhesives in kinesio tape, band aids etc, and also had extreme sun sensitivity. I have a strip of skin that became sun-burned by accident, and which still reacts on slight exposure to sun or heat. I also had increased difficulty with painful venous pooling in my hands and feet and dysautonomic/sudomotor symptoms. I've been trying to increase my dose of gabapentin again, and am once again noticing itchiness and increased venous pooling.

Zumbo - could you please describe your symptoms of peripheral neuropathy/capillary damage? I've always had color changes, hyperhydrosis and occasional swelling in my hands and feet. Until a couple of years ago, these were only occasionally painful; now they are significant part of my problem. They were getting worse without the gabapentin, but I'm wondering if the drug explains increased problems over the past six months.

Report post

Omg! I recently titrated up to 2700 mg per day of Gabapentin. This is the only dose that the doctor said research has shown offers pain relief but it could take up to 8 weeks to feel it. Meanwhile my face is disgusting! I've always had a problem zit or 2 (sometimes up to 10 at a time) but that was when I was younger. Now I have about 40 zits on my forehead alone and 2 clusters of them around my chin. I have 4 massive ones and all the zits really hurt. I use Retin-A religiously but *nothing* is helping!

I thought it was stress related but do you think it could be related to my Gabapentin?

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support EDNF

Help the Ehlers-Danlos National Foundation reach its goals and support people like yourself by making a donation today.

Donate to the Ehlers-Danlos National Foundation

Discussion topics

Community leaders